On June 16th I slipped and smashed my face on my dresser knocking everything off my dresser. I was uncounscious for about 3 days. When I finally came to I was very disoreinted, and thought I had broken my upper leg. My whole left side was extrememly swollen. I finally called an ambulance and was taken to the hospital. I was diagnosed with kidney failure and something called Rhabdomyolsis. This means the rapid destruction of skeletal muscle resulting in leakage into the unine of the muscle protien. This is caused by prolonged lying down on the ground. I was down on the floor from Thursday night until Saturday night. I was 115 pounds befor this happened and when they weighed me before they gave me dialysis I was 140 pounds! this was all toxic waste. It took 3 times using dialysis to get my kidneys working again. The pain was incredible. It has taken 1 month for most of the swelling to go down. In the hospital I was on 50 mcg of Fentanyl patch, morphone injections every 4 hours and Lyrica 50 mg. As of today I the back of my leg, and my foot are still swollen and my foot burns like it is on fire. According to the medical literature everything should be back to normal. NOT! Has anyone gone through this and what medications were you given and how long did it take for you to be able to walk normally?
I have had Rhabdo two or three times. It wasnt from a fall or crushing, but from the things I was taking/drinking while partying on a really hot day. I didnt have dialysis like you, as my kidneys didnt fail, but would have if I had not rushed myself to a hospital.
I went thru the swelling in feet and CK tests every hour or so, lasix so I was peeing every 9 mins I think, and 3 days stay in the hospital just flushing me out with an IV.
I read your question, and was just wondering if you had considered the meds that they have you on. Fentanyl, morphone, those types of drugs slow down urin and bowels, as well as tax your kidneys, which are trying to rid the extra potassium and proteins in your system. I am not aware of any medications that help other than diuretics once you are hydrated. I would suspect that anything at all would simply be more work for your kidneys.
I am not a professional, but I have read a fair amount about it. Takes some time in severe cases such as yours, and extra care in the future as far as any damaging meds (tylenol etc) and remaining hydrated. If your pee is yellow, you need more water.
Best of luck, I hope it gets better a little faster for you. Its a nasty experience.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.